Format

Send to

Choose Destination
See comment in PubMed Commons below
AIDS. 1998 Apr 16;12(6):F37-9.

Indinavir-associated lipodystrophy.

Author information

1
Service de Dermatologie, Toulouse, France.

Abstract

BACKGROUND:

Lipodystrophies are rare cutaneous disorders characterized by the symmetrical loss of subcutaneous fat from the body surface. The cause of lipodystrophy is not known, but a possible genetic predisposition is likely and either overt diabetes mellitus or insulin resistance are often associated.

DESIGN AND METHODS:

Case study.

PATIENTS:

Eight patients who developed either partial or generalized lipodystrophy after protease inhibitor therapy.

RESULTS:

In all eight patients lipodystrophy occurred after 2-12 months of starting indinavir and was not preceded by weight loss or inflammatory skin disease. Short-term follow-up after withdrawal of therapy showed no change in the patients' appearance. One patient developed glycosuria as lipodystrophy became manifest. In three cases glucose tolerance test was performed revealing a high level of insulin between the first and third hour of loading.

CONCLUSIONS:

In our view, lipodystrophy is an unwanted side-effect of protease inhibitor therapy causing noticeable disfigurement.

PMID:
9583592
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wolters Kluwer
    Loading ...
    Support Center